MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS MODULAR REVISION HIP SYSTEM; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. ARCOS MODULAR REVISION HIP SYSTEM; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 06/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by legal that a patient had an initial right total hip arthroplasty performed which was then revised due to femoral stem fracture.Following the revision, the patient continued to have pain in the midshaft of the right femur.Ct and x-rays revealed nonunion at the site where the extended trochanteric osteotomy was performed.The patient underwent an additional surgery to debride the osteotomy site and fill the defect with bone grafting.No implants were revised.The most recent clinic visit indicates that the patient¿s pain has not improved, and the bone defect has not made any significant progress since the procedure.A second surgery has been indicated but not yet scheduled.
 
Additional Manufacturer Narrative
(b)(4).D10: 22-300912 arcos 12x190mm spl tpr dist ha 519570.00875200932 32mm i.D.Size hh elevated rim liner use with 50mm o.D.Size hh shell 65310455.00875705001 50mm o.D.Size hh porous uncemented with cluster holes shell use with hh liners 65253429.650-1163 delta cer fem hd 32/-3mm t1 3157991.00223200118 cerclage cable with crimp 1.8 mm dia.Cable 22 in.(559 mm) length 66826361.00223200118 cerclage cable with crimp 1.8 mm dia.Cable 22 in.(559 mm) length 66803934.00223200118 cerclage cable with crimp 1.8 mm dia.Cable 22 in.(559 mm) length 66781278.G2: foreign: united kingdom.Suggested component code- mechanical (g04): stem.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h4; h6; h10.The following sections were corrected: b2; d1.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were reviewed and identified the following: x-rays: crutch gave way and patient fell, severe pain in right hip and thigh since.Revised right total hip replacement in situ.Comparison to previous images.Similar appearances of metal work and previous fracture site of the proximal right femur.No acute bony injury.Clinic notes - pain slowly getting better.X-rays- no evidence of much bone healing at osteotomy site.Suggested we proceed with bone grafting at osteotomy site to encourage bone healing.Bone grafting - bone grafting right femur under xray guidance.No intraop complications.X-ray - interval callus formation at site of the bone graft compared to the last x-ray.Bilateral total hip replacement in situ.Comparable with previous examination.No acute bony injury seen.No evidence of periprosthetic fracture.Ct - lucency between proximal aspect of the right hip replacement stem and multiple adjacent bony fragments contained by wiring.Indeterminate oblique lucent line at the midpoint of the right femoral stem.Not entirely convincing for periprosthetic fracture but cannot be excluded.Clinic note - patient tripped jarring leg, and has had pain since, ct - no movement of the stem but does have a non-union in that area that i am not sure it has healed.Ct shows no new periprosthetic fracture, long uncemented stem in situ with cerclage wires and a nonunion still present on the ct scan and was only present recently.Better pain with crutches.Clinic note - persistent pain in right thigh, would like to proceed with surgical augmentation.Bone defect has not made much progress since bone graft procedure.Pain has failed to settle even with the bone graft procedure.Patient correspondence - another operation (bone graft) on femur in june.Requiring another operation concerning this soon.A definitive root cause cannot be determined.Complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARCOS MODULAR REVISION HIP SYSTEM
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23592449
Report Number0001825034-2025-03690
Device Sequence Number10000555
Product Code KWA
UDI-Device Identifier00880304473799
UDI-Public(01)00880304473799(17)340319(10)66364030
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number11-301310
Device Lot Number66364030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age50 YR
Patient SexFemale
Patient Weight104 KG